He has very little to no appetite. Recently saw the pediatrician and although she didn't say she is concerned about the weight my intuition picked up on something wrong. She did ask if he eats and I told her he doesn't eat lunch often. He is very active but does complain often that his muscles ache after a hard play. I can see his ribs on his back. Being thin runs in my family and I have always been slim but he looks scary skinny to me. I try hard to get him to eat and even go old school with him by letting him sit until he finishes his food on his plate. Any comments would be appreciated. Anything
My youngest boy had this problem on Concerta too. I used to buy high protein shakes (store brand Ensure) for him. He really liked the Walmart Equate brand chocolate. I used to be sure he had one before bedtime and gave one along with food at breakfast. Also as he got older and was able to better cope, I gave him "drug holidays" and let him go off the meds on holidays and summer vacation and this would help him to catch up a bit. Be sure that you watch his growth. As long as he is following the growth curve even if he is under but still following, he is ok. If he begins to stall out in his growth, get him to a pediatric endocrinologist to look for hormone issues.
My son was 12 and 65 pounds when he was taking Vyvanse so the pediatrician prescribed Cyproheptadine hcl 2mg for appetite. That helped. He is now 13 and on Concerta 54mg and weighs 108 pounds now. I understand how you feel, I felt the same. I worried about him all the time. Plus he was becoming the smallest kid in his age group. It did not help because he would get bullied too. I wish you all the best. He feels much better with his weight and looks great!
- Concerta Information for Consumers
- Concerta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Concerta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 Sep 2010 • 2 answers
Posted 19 Jan 2011 • 2 answers
Posted 10 Jun 2013 • 1 answer
Posted 23 Mar 2016 • 2 answers
Posted 20 May 2016 • 2 answers